Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 13, 2022, 6:36 PM CDT for Green County, Rock County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 6:36 PM CDT (23:36 UTC)
- Expired
- May 13, 2022, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
501
WUUS53 KMKX 132336
SVRMKX
WIC045-105-140015-
/O.NEW.KMKX.SV.W.0009.220513T2336Z-220514T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
636 PM CDT Fri May 13 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Eastern Green County in south central Wisconsin...
Western Rock County in south central Wisconsin...
* Until 715 PM CDT.
* At 635 PM CDT, severe thunderstorms were located along a line
extending from near Albany to near Brodhead to 7 miles northwest of
Lake Summerset, moving north at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Evansville, Brodhead, Albany, Juda, Avon and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8957 4251 8958 4256 8959 4268 8953
4278 8949 4281 8929 4250 8929
TIME...MOT...LOC 2335Z 196DEG 12KT 4274 8945 4262 8944 4254 8949
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WAGNER2 follow-up statements
478
WWUS53 KMKX 132341
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
641 PM CDT Fri May 13 2022
WIC045-105-140015-
/O.CON.KMKX.SV.W.0009.000000T0000Z-220514T0015Z/
Green WI-Rock WI-
641 PM CDT Fri May 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN GREEN AND WESTERN ROCK COUNTIES...
At 641 PM CDT, severe thunderstorms were located along a line
extending from near Albany to near Brodhead to 8 miles northwest of
Lake Summerset, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Evansville, Brodhead, Albany, Juda, Avon and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8957 4251 8958 4256 8959 4268 8953
4278 8949 4281 8929 4250 8929
TIME...MOT...LOC 2341Z 196DEG 12KT 4275 8944 4263 8943 4255 8948
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WAGNER953
WWUS53 KMKX 140009
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
709 PM CDT Fri May 13 2022
WIC045-105-140019-
/O.EXP.KMKX.SV.W.0009.000000T0000Z-220514T0015Z/
Green WI-Rock WI-
709 PM CDT Fri May 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN AND WESTERN ROCK
COUNTIES WILL EXPIRE AT 715 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4250 8957 4251 8958 4256 8959 4268 8953
4278 8949 4281 8929 4250 8929
TIME...MOT...LOC 0009Z 196DEG 12KT 4284 8941 4272 8940 4264 8945
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:27 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 13, 3:27 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 327 PM CDT Fri May 13 2022 .SHORT TERM... (Issued 327 PM CDT Fri May 13 2022) Tonight through Saturday night: The focus through this evening remains on the potential for a round of thunderstorms. An area of cumulus has developed this afternoon with a region of higher dewpoints and better surface convergence. A weak wave approaching from the west may be what is eventually needed to kick off scattered storm development, as there are currently just a few showers within the cu field south of the state line. Dewpoints this afternoon have mixed out to lower values than most models were showing, resulting in less available instability. Bulk shear remains marginal for severe weather concerns. If storms do get going, still think a storm or two could approach/reach severe limits, with some hail and stronger winds the main concerns. Most of the shower/storm activity will wind down by late evening, though isolated showers and maybe a few rumbles of thunder may linger into early Saturday as the weak surface trough moves through. Decreasing clouds Saturday morning should lead to plenty of sunshine by the afternoon. The airmass will not be as warm as the last few days, but highs will still be well above normal for mid- May. Another weak surface trough will approach from the west later in the day and may trigger a few showers and isolated storms in the evening as moisture increases a bit ahead of the trough. Kept precip chances on the lower end for now given confidence isn't very high with this round of precip. DDV && .LONG TERM... (Issued 327 PM CDT Fri May 13 2022) Sunday through Friday: A weak shortwave may bring a few showers to the area on Sunday, with decreasing clouds likely in the evening and overnight as high pressure begins to move in from the west. Dry weather is then likely for Monday and Tuesday as the high moves through the region. Temperatures should be within a few degrees of normal through the early part of the week. Models are still showing shower chances returning Wednesday, with the ECMWF and GFS deterministic solutions fairly cool and stable. The Canadian solution remains a bit milder with higher probs for some thunder. Trended the forecast towards the cooler solutions per latest ensemble data. There remains a good amount of differences among models for late week, but the overall pattern looks milder with a chance for showers and storms at times. DDV && .AVIATION... (Issued 327 PM CDT Fri May 13 2022) Still expecting thunderstorm development by later this afternoon and into the evening, especially for areas along and west of a line from Fond du Lac to Janesville. Still think some of the storms could be strong to severe, with large hail and damaging winds the main concerns. Winds will become light and variable overnight. Forecast models are hinting at the potential for some fog if skies clear out enough. Chances for fog may be highest for places that get rain this afternoon/evening. There will be a small chance for thunderstorms again on Saturday. DDV && .MARINE... (Issued 327 PM CDT Fri May 13 2022) A pair of weak low pressure systems of 29.8 inches will move through late today and again later Sunday. Winds will largely remain on the lighter end as these systems move through. West to northwest winds will become breezier on Monday, possibly reaching Small Craft Advisory criteria. Lighter winds are then likely mid- week as high pressure moves through the region. DDV && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 13, 3:36 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 336 PM CDT Fri May 13 2022 WIZ046-047-051-052-056>060-062>072-142045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 336 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms expected to develop along a slow moving cold front late this afternoon into this evening. Gusty winds, hail, and locally heavy rain will be possible with this activity. Storms should largely dissipate by late evening. The Wisconsin Department of Natural Resources has issued an Air Quality Advisory for Ozone for the eastern Wisconsin counties of Fond du Lac, Sheboygan, Washington, Ozaukee, Waukesha, Milwaukee, Walworth, Racine and Kenosha until 11 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms Saturday evening and again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-142045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 336 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Isolated thunderstorms are possible late this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday Westerly winds may reach Small Craft Advisory levels on Monday. There is a chance for thunderstorms Saturday evening and again Thursday into Friday. Patchy fog will be possible on Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-142045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 336 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms are possible this evening into tonight. Patchy fog will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms Saturday evening and again Thursday into Friday. Patchy fog will remain a concern through Saturday. www.weather.gov/mkx
In the hours before
Special weather statement, May 13, 6:18 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
618 PM CDT Fri May 13 2022
WIZ063-068-069-140000-
Green WI-Rock WI-Dane WI-
618 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of eastern Green,
western Rock and southeastern Dane Counties through 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oregon to near Lake Summerset. Movement
was north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Madison, Fitchburg, Stoughton, Oregon, McFarland, Monona,
Evansville, Brodhead, Cottage Grove, Orfordville, Brooklyn, Albany,
Footville, Newark, Magnolia, Utica, Attica, Cooksville, Juda and
Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8964 4304 8941 4310 8931 4311 8908
4250 8923
TIME...MOT...LOC 2318Z 197DEG 17KT 4294 8934 4252 8944
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:18 PM CDT | Special Weather Statement | MKX | Green | 42 min |
| May 13, 6:45 PM CDT | Special Weather Statement | MKX | Green Lake | 45 min |
| May 13, 6:50 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 40 min |
| May 13, 6:52 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Rock | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.